On Lupron Therapy & Having Joint Pain? | Preparing for Hysterectomy (pre hysterectomy) | HysterSisters
HysterSisters Hysterectomy Support and Information
HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Support Posts > Preparing for Hysterectomy (pre hysterectomy)


With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

On Lupron Therapy & Having Joint Pain? On Lupron Therapy & Having Joint Pain?

Thread Tools
  #1  
Unread 02-25-2002, 06:58 PM
On Lupron Therapy & Having Joint Pain?

Hi Ladies.. hope you are all doing well. I am waiting to see if I will need a Hysterectomy or not (so far, it is looking like I will). but sort of happy about it in a weird kinda way. Anyways, my GYN has me on Lupron for 2 months, to see if my persistent and very annoying (often requiring narcotics to manage pain) LRQ pain will go away. I got my first shot on Feb 15th. I was on my cycle at the time; started on Feb 13th. Well cycle stopped on Feb 16th (shortest one I have ever had in my life.. started menstruating at 12, am now 28). Ok, on to the real reason I am posting......

I know joint pain and soreness can be a side effect of the Lupron, but am wondering how bad is bad enough? I don't mean to confuse anyone, but I am in pain.. tho I don't feel it's bad enough to take pain meds. 2-3 days after the shot, my left knee started bugging me. At first, it felt like I slept on it wrong. So, I took Tylenol and used ice packs. There is no swelling. It's not getting any better, and I am contributing it to the Lupron. Any of you ladies have any experience with Lupron and the joint pain and or soreness. Anxious to hear I am not alone in this. Also I know my GYN wants me to do Lupron for 2 months, but I am starting to think just scheduling the Hysterectomy would be more worth it for me. I have a hard time crossing my legs, or sitting curled up on the couch due to the pain in my knee. If anyone has advice or suggestions, Im open! Thanks in advance!
Sponsored Links
Advertisement
 
  #2  
Unread 02-25-2002, 07:08 PM
On Lupron Therapy & Having Joint Pain?

Amy - I had first Lupron shot on Feb. 1 and for the next two days was miserable with joint pain and whole body stiffness. That seemed to go away, but my neck, fingers and one knee are still bothering me a lot. The other day it got so bad I tried a small dollop of progesterone creme and rubbed it in good.. and it seemed to calm the pain down. I dont know if the continuing pain is due to the Lupron or stress/tension from the upcoming sugery, but it COULD well be the Lupron.
  #3  
Unread 02-25-2002, 07:27 PM
joint pain

Amy,
Although your pain could very well be a number of things, the Lupron shot did make me ache from head to toe. I felt as if I were walking on sticks at times. I have taken all six shots or it and found that all it did for me was cause more problems. I would wake up in the morning and my body would ache soooo bad that I would just lay there. I found that my feet and hands were also swelling due to the shot. The best thing for you to do is to call your doctor and express your concerns. Your symptoms could be from the Lupron shot, but you never no. There may be something else wrong and your doctor should be able to give you some advice. Take care and hang in there.
Sponsored Links
Advertisement
 
  #4  
Unread 02-25-2002, 08:31 PM
On Lupron Therapy & Having Joint Pain?

Hello Ladies,
I too , took LUPRON shots for two months, which is originally scheduled for 3 shots (3 months) to shrink the fibroids and stop the excessive bleeding that caused my being anemic. My GYN recommended the Lupron mainly bec. I ended up in the ER due to excessive bleeding and this are they're words "hair away from blood transfusion".
Sad to say.... the Lupron did'nt help much as it didn't stop the bleeding entirely (no bleeding for two weeks total within the 2 months time frame i was taking the shots) and the clotting is still going. I had the joint pains, headache, little bit of hair loss, change of eye sight, reduced breasts (got saggy) and aggrivated arthritis not to mention hot flashes.
I too, had immediate reaction from the shot. I would start feeling the pain in my hips down to my leg right after i walked out of the office and would continue to bother me for 2 to 3 days in a row. I would have my legs propped up for the most part and take motrin and can't stand for long periods of time.
At first shot we thought I was handling it just fine and not even concerned of anything. But by the 2nd shot, symptoms just got worst and difficult and more. So by then I realized that the Lupron is not really doing me that much good for me to stay in it.
just like what my DH said..... I didn't get the benefits from it, I just got the side effects.
So I went back two weeks after I have gotten the 2nd shot and told my GYN what had been happening and my concerns. So she decided that I won't be getting the 3rd shot anymore, besides, I went there that day already decided not to have the 3rd shot.
Had my surgery Feb. 5 (earned my crown) and doing tremendously great. Just follow the rules and everything is just peachy.
So as you can see.... we're not alone. Everyone will have different reactions from any kind of medications. Some won't have reactions at all, some will have it but can tolerate it, and some will just won't be able to handle it at all or mainly not for them.
Have a talk with your DR. and discuss the things your experiencing and your concerns. I'm sure you both will come up with a solution.
TAKE CARE AND GOOD LUCK!
FROM MARY
Reply

Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
0 Reply, Started By TF73
3 Replies, Last Reply 11-23-2008, Started By be.doubleyou
4 Replies, Last Reply 03-15-2008, Started By shoemaven31
1 Reply, Last Reply 01-10-2006, Started By theenchanted
2 Replies, Last Reply 07-25-2005, Started By cmlsrl
9 Replies, Last Reply 07-17-2005, Started By rhiannon36
2 Replies, Last Reply 06-15-2005, Started By canadiangal
11 Replies, Last Reply 04-05-2003, Started By Dottie303
4 Replies, Last Reply 01-08-2003, Started By lockdchocolate
4 Replies, Last Reply 11-14-2001, Started By e.j.
10 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
5 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, Hysterectomy Recovery (post hysterectomy)
4 Replies, Hysterectomy Options and Alternatives
2 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
8 Replies, Hysterectomy Recovery (post hysterectomy)
2 Replies, Hysterectomy Recovery (post hysterectomy)
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
15 Replies, Hysterectomy Recovery (post hysterectomy)
4 Replies, Hysterectomy Options and Alternatives



Advertisement

Hysterectomy News

October 23,2017

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement